MAUDE Adverse Event Report: STRYKER GMBH GAMMA4 - LONG NAIL, RIGHT D12X380MM X 125DEG; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

STRYKER GMBH GAMMA4 - LONG NAIL, RIGHT D12X380MM X 125DEG; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Catalog Number 84252380S
Medical Device Problem Codes Fracture (1260); Device Damaged by Another Device (2915)
Health Effect - Clinical Code Pain (1994)
Date of Event 01/30/2026
Type of Reportable Event Serious Injury
Event or Problem Description
As reported gamma 4 nail broke.Therefore, replacement surgery is scheduled for on (b)(6).Mobilization instructions from the surgeon: it was reported that partial weight-bearing was permitted after three weeks of immobilization.Activity level and behavior of patient: it is considered likely to be high because the patient works in a physically demanding job.The patient was compliant with instructions from surgeon.
 
Additional Manufacturer Narrative
Once the investigation is completed, any additional information will be reported in a supplemental report.
 
Event or Problem Description
As reported gamma 4 nail broke.Therefore, replacement surgery is scheduled for (b)(6).Mobilization instructions from the surgeon: it was reported that partial weight-bearing was permitted after three weeks of immobilization.Activity level and behavior of patient: it is considered likely to be high because the patient works in a physically demanding job.The patient was compliant with instructions from surgeon.
 
Additional Manufacturer Narrative
The reported event could be confirmed, since the returned nail is found broken which is also confirmed by the provided x-rays.The provided x-rays show fractured bone and the fractured nail broken from proximal web.However, the immediate post-operative x-ray after surgery and follow up x-rays are missing.The device inspection revealed the following: the nail was received and found broken from its proximal web.Stress bearing points are clearly visible in the medial region of distal fragment, indicating that excess compression forces were acting on the nail post-operatively.Apart from this, the surface characteristics of the fractured surface of distal fragment are lost due to excess contact with lag screw and other broken fragment.Proximal fragment of the broken nail shows signs of misdrilling i.E.The chamfer is damaged, and the portion is rubbed shiny due to contact with the drill.This misdrilling most likely contributed to enable the crack initiation from lateral anterior region due to notching effect.Further, fine lines of rest are clearly visible in the anterior portion of proximal fragment pointing towards a fatigue failure of the material due to repetitive cyclic loading and finally the catastrophic failure occurred as indicated by the uneven, rough portion in the posterior region when the implant was completely unable to withstand the applied load.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.No product related issue could be detected during the performed investigation of the returned device.The implant ultimately failed to withstand the applied force, resulting in material overload and fatigue failure.Based on the information provided, the root cause of the reported event is multi-factorial: the location of the fracture and the technical aspects of the surgical procedure contributed to the event.Furthermore, patient activity levels post-op may also have contributed to an inadequate load distribution, and therefore the breakage of the implant.If more information is provided, the case will be reassessed.

Brand Name
GAMMA4 - LONG NAIL, RIGHT D12X380MM X 125DEG
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
Manufacturer (Section G)
STRYKER TRAUMA GMBH
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM   D-24232
Manufacturer Contact
dannielle stap
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key24474976
Report Number0008031020-2026-00250
Device Sequence Number18537234
Product Code HSB
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K213328
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2026
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/29/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Catalogue Number84252380S
Device Lot NumberK1A4DAB
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/30/2026
Supplement Date Received by Manufacturer05/07/2026
Initial Report FDA Received Date02/27/2026
Supplement Report FDA Received Date05/29/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/14/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age52 YR
Patient SexMale
Patient RaceAsian